Missouri, 2008Ice Storm in Missouri, February 11 to 12, 2008
February 11 to 12, 2008 · NWS SGF · 28 events in 28 counties and zones
An ice storm brought significant accumulations of sleet and freezing rain to the Missouri Ozarks. Ice accumulations of one quarter to three quarters of an inch were common.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An ice storm brought significant accumulations of sleet and freezing rain to the Missouri Ozarks. Ice accumulations of one quarter to three quarters of an inch were common. Higher amounts of one to three inches fell between the Interstate 44 and Highway 60 corridors from east of Springfield to Houston and Rolla. These ice accumulations resulted in power outages to as many as 34,000 southern Missouri residents. The sleet and freezing rain was accompanied by thunder and lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 10, 11:45 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 10, 11:45 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CST SUN FEB 10 2008
...UPDATE TO AVIATION...
.UPDATE...
HAVE MADE AN UPDATE TO THE WINTER WEATHER WARNINGS AND ADVISORIES
FOR MONDAY. WILL GO AHEAD AND ISSUE A WINTER WEATHER ADVISORY FOR
EXTREME SOUTHWEST MISSOURI FOR A MIXTURE OF SLEET AND FREEZING
RAIN. EXPECT THIS TO START AROUND DAY BREAK WITH AMOUNTS BELOW
WARNING CRITERIA. AS TEMPERATURES WARM ABOVE FREEZING...EXPECT
PRECIPITATION TO TURN TO ALL LIQUID BY EARLY AFTERNOON.
ADDED LAWRENCE COUNTY AND THE REMAINDER OF THE SOUTHERN TIER OF
COUNTIES ALONG THE ARKANSAS BORDER TO THE EXISTING WINTER STORM
WARNING. A QUICK LOOK AT THE 00Z MODELS ARE INDICATING THAT THIS
AREA COULD SEE A QUARTER TO HALF INCH OF FREEZING RAIN AND SLEET
AS WELL.
WILL LEAVE THE REMAINDER OF THE WATCH FOR THE OVERNIGHT SHIFT TO
FINE TUNE AT THEIR DISCRETION.
GAEDE
&&
.DISCUSSION...
/ISSUED 602 PM CST SUN FEB 10 2008/
INTERESTING TWO DAYS ON TAP FOR MONDAY AND TUESDAY AS WE WILL MOST
LIKELY RUN THE GAMUT IN TERMS OF WEATHER ACROSS THE MISSOURI
OZARKS AND SOUTHEAST KANSAS. CONFIDENCE HAS INCREASED THAT A
WINTER STORM WILL TAKE PLACE EARLY MONDAY AND POSSIBLY AGAIN
MONDAY NIGHT THROUGH TUESDAY MORNING.
SHORT TERM (TODAY THROUGH WEDNESDAY)...
ARCTIC AIR IN PLACE ACROSS THE AREA. TEMPERATURES IN CENTRAL
MISSOURI ONLY REACHING THE MID 20S WITH LOW 30S ACROSS SOUTHERN
MISSOURI. COLD FRONT CURRENTLY WAY SOUTH OF US EXTENDING FROM
CENTRAL MISSISSIPPI THROUGH SOUTHERN ARKANSAS BACK INTO THE
OKLAHOMA PANHANDLE REGION. TEMPERATURES SHOULD BE QUITE COLD
TONIGHT WITH LOWS EXPECTED IN THE LOW TEENS ACROSS CENTRAL
MISSOURI/LOW 20S ACROSS SOUTHERN MISSOURI AND SOUTHEAST KANSAS.
COLD AIR WILL BE IN PLACE FOR OUR EVENT.
WINDS BEGIN TO SHIFT TO THE SOUTH BY EARLY MORNING MONDAY AS
SURFACE LOW GETS GOING OVER THE PANHANDLE AREA. WRF SHOWING VERY
STRONG ISENTROPIC LIFT ACROSS SOUTHEAST KANSAS INTO WESTERN
MISSOURI AFTER MIDNIGHT TONIGHT. SHOULD START SEEING PRECIPITATION
FORMING IN THIS AREA AND SPREADING EASTWARD THROUGH THE EARLY
MORNING. GENERALLY WENT WITH THE WRF AS IT HOLDS ONTO THE LOW
LEVEL COLD AIR MUCH LONGER THAN THE GFS. GOING TO BE A PERIOD FROM
AROUND 3 AM THROUGH EARLY AFTERNOON WHERE WE ARE GOING TO SEE
RAIN FALLING THROUGH THIS SHALLOW COLD DOME AND FREEZING ON
CONTACT WITH SURFACES. HOW MUCH ICE ACCUMULATES WILL BE THE BIG
QUESTION. GENERALLY BELIEVE WE WILL SEE A QUARTER INCH OR MORE
ICE ACCUMULATIONS NORTH OF INTERSTATE 60. BEST AREAS FOR
SIGNIFICANT ICE WILL BE THE CENTRAL AND EAST CENTRAL CWA WHICH
WILL EXPERIENCE THE COLDEST AIR OVERNIGHT. FREEZING RAIN MAY BE
ONGOING ALL DAY AROUND THE LAKE OF THE OZARKS
REGION...VICHY...GENERALLY NORTH OF INTERSTATE 44 AND EAST OF
HIGHWAY 65. HAVE GONE AHEAD AND ISSUED A WINTER STORM WARNING FOR
A MIXTURE OF ICE ACCUMULATIONS AND SNOW FALL/ICE PELLET ACCUMULATIONS.
TO TOP THAT...MODELS ARE SHOWING THE POSSIBILITY OF SOME ELEVATED
THUNDERSTORMS OVER TOP OF THIS COLD DOME AS THE WARM FRONT MOVES
INTO SOUTHWEST MISSOURI MONDAY AFTERNOON. WRF MUCAPE SHOWING ROUGHLY 200
CAPES OVER SOUTHERN MISSOURI. THOUGH THE THREAT IS FURTHER SOUTH
IN ARKANSAS/NORTHEAST OKLAHOMA...CAN NOT RULE OUT SOME
THUNDERSTORM ACTIVITY AS WELL. COLD FRONT AND ASSOCIATED UPPER
TROUGH THEN PUSHES INTO WESTERN MISSOURI LATE MONDAY NIGHT WITH
COLDER TEMPERATURES FOLLOWING OVERNIGHT. AS THIS FRONT MOVES
THROUGH...BELIEVE THE PRECIP SHOULD ONCE AGAIN TURN OVER TO A
MIXTURE OF MOSTLY SNOW AND ICE PELLETS. THUS HAVE CONTINUED THE
WINTER STORM WATCH FOR MONDAY NIGHT/TUESDAY TIME FRAME.
CLAYCOMB
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
THE LONG TERM CONTINUES AN ACTIVE TREND WITH A POTENT TROUGH
MOVING THROUGH LATE IN THE WEEK.
WEDNESDAY FINDS THE OZARKS IN BETWEEN SYSTEMS AND DOMINATED BY
SURFACE HIGH PRESSURE. BY WEDNESDAY NIGHT...AN UPPER LEVEL TROUGH
COMES ONSHORE IN THE PACIFIC NORTHWEST AND TWO AREAS OF
CYCLOGENESIS ENSUE. ONE SURFACE LOW LOOKS TO FORM OVER THE DAKOTAS
AND FOLLOW AN EAST SOUTHEASTERLY TRACK WHILE A SECOND SURFACE LOW
WILL DEVELOP IN THE LEE OF THE ROCKIES. AS THE NORTHERN LOW SLIDES
EAST...IT WILL PULL CANADIAN HIGH PRESSURE SOUTH BEHIND IT. THIS
HIGH DIVING SOUTH WILL COINCIDE WITH THE UPPER TROUGH DIVING
SOUTH. IN THE END...THIS ALL POINTS TO A LARGE AREA OF COLD AIR
OVERTAKING KANSAS AND MISSOURI WHILE THE SURFACE LOW FINALLY
BEGINS TO SPIN UP AND MOVE BACK EAST OUT OF THE TEXAS PANHANDLE.
OVER THE PAST 24 HOURS...MODEL RUNS WITH THIS SYSTEM HAVE
MAINTAINED A SOLUTION OF A SUBSTANTIAL STORM SYSTEM AS FAR AS
PRECIPITATION GOES. THIS MAKES SENSE WITH THE APPARENT STRENGTH OF
THE UPPER LOW AND THE STRONG MOISTURE FETCH DIRECTLY OFF OF THE
GULF OF MEXICO OUT AHEAD OF THE SYSTEM. HOWEVER...THE MODELS HAVE
NOT BEEN CONSISTENT IN THE NORTH/SOUTH PLACEMENT OF THE ACTUAL LOW
PRESSURE TRACK. 09/00Z ECMWF AND GFS RUNS TRENDED FARTHER SOUTH
WITH THE SYSTEM WHICH ALLOWED A DRIER AIRMASS TO PREVENT MUCH IN
THE WAY OF PRECIP OVER THE CWA. THIS MORNINGS 12Z RUNS ON THE
OTHER HAND...TRENDED BACK TO THE NORTH WITH THE SYSTEM. THE MOST
CONSISTENT SEEMS TO BE THE ECMWF WHICH INDICATES THE POSSIBILITY
FOR FREEZING RAIN OR SLEET AT THE ONSET OF PRECIP WITH THE
POTENTIAL FOR A MODERATE SNOW BAND TO SET UP EAST TO WEST
SOMEWHERE ACROSS THE OZARKS. WITH ALL THE VARIABILITY IN THE MODEL
OUTPUT... INDICATED CHANCE POPS FOR RN/FZRA/SN CWA WIDE WITH
SLIGHTLY BETTER CHANCE SOUTH. SHOULD CLEAR OUT FOLLOWING THIS STORM
SYSTEM AND MAY SEE A REINFORCING SHOT OF COLD AIR FOR SUNDAY INTO
MONDAY.
BARJENBRUCH
.AVIATION...
FOR THE 06Z TAF PACKAGE...QUITE THE MENAGERIE OF WEATHER
CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. CURRENTLY...ACCAS DECK
IS EXPANDING OVER OKLAHOMA....INDICATIVE OF AN UNSTABLE ATMOSPHERE
IN THE MID LEVELS. THIS AREA OF UNSETTLE WEATHER WILL CONTINUE TO
EXPAND NORTH AND EAST AS AN UPPER DISTURBANCE MOVES OUT OF THE
ROCKIES. EXPECT AN INCREASE IN MID/HIGH LEVEL CLOUDS OVER THE NEXT
FEW HOURS...WITH A GRADUAL BUILD DOWN IN CIGS AS VIRGA MOISTENS
LOWER LEVELS. WILL LIKELY SEE SENSIBLE WEATHER IN THE FORM OF FZRA
AND SLEET BEGIN AROUND OR JUST AFTER 12Z WHEN THE LOWER LEVELS OF
THE ATMOSPHERE FINALLY SATURATE. HAVE INCLUDED THUNDER AT BOTH TAF
SITE DURING THE MORNING GIVEN ELEVATED INSTABILITY. FZRA AND SLEET
WILL PERSIST THROUGH THE MORNING HOURS...TAPERING OFF AROUND MIDDAY.
FZDZ WILL PERSIST AT SGF THROUGH THE AFTERNOON...WHILE AT JLN TEMPS
LOOK TO RISE JUST ABOVE FREEZING WITH DZ EXPECTED. MVFR VIS AND CIGS
CAN BE EXPECTED WITH PRECIP MONDAY MORNING...WITH A STRATUS BUILD
DOWN TO IFR DURING THE AFTERNOON. IFR VIS/CIG WILL BE POSSIBLE
FROM LATE AFTERNOON THROUGH THE REMAINDER OF THE TAF CYCLE.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING FROM 6 AM TO 3 PM CST MONDAY FOR MOZ055>058-
066>071-077>083-088>092-094>098-104>106.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR MOZ055>058-066>071-077>083-088>098-101>106.
WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST MONDAY FOR MOZ093-
101>103.
KS...WINTER STORM WARNING FROM 6 AM TO 3 PM CST MONDAY FOR KSZ073-097-
101.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR KSZ073-097-101.
&&Hazardous weather outlook, Feb 10, 10:25 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 PM CST SUN FEB 10 2008
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1025 PM CST SUN FEB 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT CHANCE FOR LIGHT FREEZING RAIN LATE TONIGHT
WEST OF HIGHWAY 71. ANY ICE ACCUMULATION WOULD BE VERY MINOR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PERIODS OF FREEZING RAIN AND SLEET...AS WELL AS SOME SNOW WILL
SPREAD ACROSS THE OUTLOOK AREA MONDAY MORNING. THIS MIXTURE WILL
CHANGE TO RAIN MONDAY AFTERNOON IN NEWTON...MCDONALD...BARRY AND
STONE COUNTIES...WITH PERIODS OF FREEZING RAIN AND SLEET
CONTINUING ACROSS THE REMAINDER OF THE AREA.
ICE ACCUMULATIONS OF AROUND ONE TENTH TO TWO TENTHS OF AN INCH
CAN BE EXPECTED IN NEWTON...MCDONALD...BARRY AND STONE COUNTIES.
JUST TO THE NORTHEAST OF THIS AREA...INCLUDING ALL OF EXTREME
SOUTHEAST KANSAS AND MOST OF THE MISSOURI OZARKS...ICE
ACCUMULATIONS BETWEEN ONE QUARTER AND ONE HALF INCH CAN BE
EXPECTED. ACROSS CENTRAL MISSOURI...INCLUDING AREAS IN AND AROUND
VERSAILLES...THE LAKE OF THE OZARKS AND ROLLA VICHY...SLEET AND
SNOW ACCUMULATION BETWEEN ONE AND FOUR INCHES WILL BE POSSIBLE IN
ADDITION TO A GLAZE OF ICE.
PRECIPITATION WILL CONTINUE FOR AREAS ALONG AND SOUTHEAST OF THE
INTERSTATE 44 CORRIDOR MONDAY NIGHT...BEFORE EXITING THE REGION
EARLY TUESDAY. ADDITIONAL ACCUMULATION OF ICE WILL BE POSSIBLE
ACROSS THE EASTERN OZARKS WITH THIS ACTIVITY.
THERE REMAINS A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY
EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL.
LOCALLY HIGHER AMOUNTS OF ICE AND SNOW WILL ALSO BE POSSIBLE IN
ANY AREAS RECEIVING THUNDERSTORMS.
PLEASE REFER TO THE LATEST WINTER STORM WATCH FOR FURTHER
DETAILS REGARDING THIS DEVELOPING WINTER WEATHER SITUATION.
FROZEN PRECIPITATION WILL ALSO BE POSSIBLE LATE THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GAGAN
Ice Storm, Barry
- When
- February 11, 3:00 AM CST to February 12, 1:00 AM CST
- Where
- Barry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.710, -93.829 (the zone’s center; the record gives no point)
One half to three quarters of an inch of freezing rain and sleet were observed.
Ice Storm, Newton
- When
- February 11, 4:00 AM CST to 8:00 PM CST
- Where
- Newton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
Freezing rain and sleet accumulations around one quarter of an inch were observed.
Ice Storm, Dade
- When
- February 11, 5:00 AM CST to 6:00 PM CST
- Where
- Dade forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.432, -93.850 (the zone’s center; the record gives no point)
One quarter to one half of freezing rain and sleet accumulations were observed.
Ice Storm, Lawrence
- When
- February 11, 5:00 AM CST to 9:00 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.106, -93.833 (the zone’s center; the record gives no point)
Sleet and freezing rain accumulations of one quarter to three quarters of an inch were observed across Lawrence County. Ice accumulations resulted in power outages to as many as 2000 residents.
Ice Storm, Cedar
- When
- February 11, 6:00 AM CST to 6:00 PM CST
- Where
- Cedar forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.724, -93.857 (the zone’s center; the record gives no point)
One quarter to one half inch of freezing rain and sleet were observed.
Ice Storm, Dallas
- When
- February 11, 6:00 AM CST to 8:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
One quarter to three quarters of an inch of freezing rain and sleet accumulations were observed.
Ice Storm, Jasper
- When
- February 11, 6:00 AM CST to 9:00 PM CST
- Where
- Jasper forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.204, -94.341 (the zone’s center; the record gives no point)
Sleet and freezing rain accumulations of one quarter to three quarters of an inch were observed.
Ice Storm, Ozark
- When
- February 11, 6:00 AM CST to February 12, 2:00 AM CST
- Where
- Ozark forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.649, -92.445 (the zone’s center; the record gives no point)
Freezing rain and sleet accumulations of one half to one and a half inches were observed with the heaviest accumulations across the northern portion of Ozark County. The ice accumulations resulted in power outages to as many as 4500 residents.
Ice Storm, Polk
- When
- February 11, 6:00 AM CST to 9:00 PM CST
- Where
- Polk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.617, -93.400 (the zone’s center; the record gives no point)
Freezing rain and sleet accumulations of one quarter to three quarters of an inch were observed.
Ice Storm, Stone
- When
- February 11, 6:00 AM CST to February 12, 1:00 AM CST
- Where
- Stone forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.747, -93.456 (the zone’s center; the record gives no point)
Freezing rain and sleet accumulations of one to two inches were observed across northern Stone County.
Ice Storm, Taney
- When
- February 11, 6:00 AM CST to February 12, 2:00 AM CST
- Where
- Taney forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
Freezing rain and sleet accumulations of one quarter to three quarters of an inch were observed with the heaviest accumulations across northern Taney County.
Ice Storm, Webster
- When
- February 11, 6:00 AM CST to 11:00 PM CST
- Where
- Webster forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
Freezing rain and sleet accumulations of one to two inches were observed. Ice accumulations resulted in numerous power outages.
Ice Storm, Camden
- When
- February 11, 7:00 AM CST to 2:00 PM CST
- Where
- Camden forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
One quarter to one half inch of sleet were observed.
Ice Storm, Christian
- When
- February 11, 7:00 AM CST to February 12, 1:00 AM CST
- Where
- Christian forecast zone
- Reported by
- NWS Employee
- Coordinates
- 36.970, -93.189 (the zone’s center; the record gives no point)
One half to three quarters of an inch of freezing rain with locally higher accumulations near one inch. The ice accumulations downed tree limbs and power lines resulting in scattered power outages. 3000 to 3500 residents lost power in the Nixa area.
Ice Storm, Douglas
- When
- February 11, 7:00 AM CST to February 12, 3:00 AM CST
- Where
- Douglas forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.933, -92.499 (the zone’s center; the record gives no point)
One to three inches of sleet and freezing rain accumulated across the county. The ice accumulations resulted in numerous power outages.
Ice Storm, Greene
- When
- February 11, 7:00 AM CST to February 12, 1:00 AM CST
- Where
- Greene forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
Sleet and freezing rain accumulations of one half to one inch across the county were observed. Heavier accumulations up to two inches fell across southeast Greene County. The ice accumulations resulted in power outages to as many as five thousand residents.
Ice Storm, Hickory
- When
- February 11, 7:00 AM CST to 9:00 PM CST
- Where
- Hickory forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.941, -93.321 (the zone’s center; the record gives no point)
Sleet and freezing rain accumulations of one quarter to one half inch across the county were observed.
Ice Storm, Howell
- When
- February 11, 7:00 AM CST to February 12, 5:00 AM CST
- Where
- Howell forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 36.774, -91.886 (the zone’s center; the record gives no point)
Sleet and freezing rain accumulations of one half to one inch were observed mainly across the northern portion of the county with locally higher amounts around one and a half inches.
Ice Storm, Pulaski
- When
- February 11, 7:00 AM CST to 11:00 PM CST
- Where
- Pulaski forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.825, -92.208 (the zone’s center; the record gives no point)
Freezing rain and sleet accumulations of one to three inches were observed with the heaviest accumulations across southern Pulaski County.
Ice Storm, Texas
- When
- February 11, 7:00 AM CST to February 12, 2:00 AM CST
- Where
- Texas forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.317, -91.965 (the zone’s center; the record gives no point)
Freezing rain and sleet accumulations of one to three inches were observed. Ice accumulations resulted in widespread power outages including most of the town of Houston.
Ice Storm, Wright
- When
- February 11, 7:00 AM CST to February 12, 1:00 AM CST
- Where
- Wright forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.270, -92.469 (the zone’s center; the record gives no point)
Freezing rain and sleet accumulations of one to two inches were observed.
Ice Storm, Dent
- When
- February 11, 8:00 AM CST to February 12, 2:00 AM CST
- Where
- Dent forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.607, -91.508 (the zone’s center; the record gives no point)
One quarter to three quarters of an inch of freezing rain and sleet accumulations were observed.
Ice Storm, Laclede
- When
- February 11, 8:00 AM CST to 8:00 PM CST
- Where
- Laclede forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.658, -92.590 (the zone’s center; the record gives no point)
Sleet and freezing rain accumulations of one half to one inch were observed across the county with higher amounts around one inch and a half across southeast Laclede County.
Ice Storm, Vernon
- When
- February 11, 8:00 AM CST to 8:00 PM CST
- Where
- Vernon forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.851, -94.342 (the zone’s center; the record gives no point)
Freezing rain and sleet accumulations around one quarter of an inch were observed.
Ice Storm, Phelps
- When
- February 11, 9:00 AM CST to February 12, 12:00 AM CST
- Where
- Phelps forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.877, -91.792 (the zone’s center; the record gives no point)
Sleet accumulations of one to two inches with minor accumulations of freezing rain were observed.
Ice Storm, Shannon
- When
- February 11, 9:00 AM CST to February 12, 11:00 PM CST
- Where
- Shannon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.157, -91.400 (the zone’s center; the record gives no point)
Freezing rain and sleet accumulations of one quarter to three quarters of an inch were observed mainly across the northwest half of Shannon County.
Ice Storm, Maries
- When
- February 11, 10:00 AM CST to 9:00 PM CST
- Where
- Maries forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.162, -91.925 (the zone’s center; the record gives no point)
Sleet accumulations of one quarter to one half inch were observed.
Ice Storm, Miller
- When
- February 11, 11:00 AM CST to 8:00 PM CST
- Where
- Miller forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.215, -92.428 (the zone’s center; the record gives no point)
Sleet accumulations of one quarter to one half inch were observed.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, February 11 to 12, 20081 death · 4 injured · $10 million · 17 events
- Winter Weather and Cold in Arkansas, February 11 to 12, 20082 deaths · 8 events
- Winter Weather in Missouri, February 11, 200839 injured · 11 events
- Winter Storm in Kentucky, February 11 to 12, 2008$9.0 million · 14 events
- Winter Storm in Missouri, February 11 to 12, 2008$9.0 million · 9 events
- Winter Storm in Ohio, February 11 to 12, 2008$830,000 · 11 events
- Winter Storm in Indiana, February 11 to 12, 2008$100,000 · 6 events
- Winter Storm in Kentucky, February 11 to 12, 2008$35,000 · 20 events
- Winter Weather in Illinois, February 11, 20083 injured · 11 events
- Winter Weather in South Dakota, February 11 to 12, 200816 events
- Winter Weather in Wisconsin, February 11 to 12, 200816 events
- High Surf in Hawaii, February 11 to 15, 200813 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80577, 80621, 80593, 80614, 80584, 80596, 80607, 80627, 80639, 80651, 80652, 80658, 80581, 80591, 80599, 80601, 80602, 80605, 80647, 80655, 80660, 80597, 80612, 80656, 80635, 80650, 80615, 80619.